MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0520165A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
It was reported to fresenius customer service that a dialyzer blood leak occurred during the patient's hemodialysis (hd) treatment.Blood was visually observed on the floor (at 16:25) between the gambro phoenix (non-fresenius) machine and the chair.The clinical team observed a leak coming from the venous side of the f3 dialyzer.A crack was identified on the head of the dialyzer.Treatment was paused.The patient¿s blood could not be returned.The patient¿s estimated blood loss (ebl) could not be determined by the clinical team.The patient did not complete treatment on the day of the event.Prophylactic antibiotics were administered to the patient as a risk of contamination was perceived with the external dialyzer leak.The patient¿s hemoglobin & hematocrit (h&h) were taken and the patient¿s vitals were found to be stable.The patient returned to the clinic three days later on (b)(6) 2023 for a follow-up visit.The patient's h&h was taken again and it was determined that a transfusion was not required.The sample is available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: a sample from the reported lot number was returned for evaluation.During gross visual examination, a pinched o-ring on the non-cavity id end was identified.The header cap on the non-cavity id was removed for further evaluation.It was noted that the o-ring was pinched at approximately 210°.Upon removal of the o-ring, the polyurethane (pu) was noted to be damaged due to the pinched o-ring.The pu had been compressed where the o-ring was pinched.There was no other damaged (no crack noted on header cap) or irregularities noted on the returned sample.The manufacturing production record for the reported lot was reviewed.There was no indication of product non-acceptance or deviation in the manufacturing process potentially related to the complaint.This includes non-conformances, rework, labeling, process controls and any other occurrence in production.The reported lot number passed pyrogen testing, was within sterilization dosage parameters and passed all release criteria.There is no recall associated with this complaint.The manufacturer was able to confirm the reported problem.A pinched o-ring may occur when the o-ring is not properly seated, as dialyzer manufacturing personnel manually place the o-ring beneath the header cap during the assembly process of this dialyzer.
 
Event or Problem Description
It was reported to fresenius customer service that a dialyzer blood leak occurred during the patient's hemodialysis (hd) treatment.Blood was visually observed on the floor (at 16:25) between the gambro phoenix (non-fresenius) machine and the chair.The clinical team observed a leak coming from the venous side of the f3 dialyzer.A crack was identified on the head of the dialyzer.Treatment was paused.The patient¿s blood could not be returned.The patient¿s estimated blood loss (ebl) could not be determined by the clinical team.The patient did not complete treatment on the day of the event.Prophylactic antibiotics were administered to the patient as a risk of contamination was perceived with the external dialyzer leak.The patient¿s hemoglobin & hematocrit (h&h) were taken and the patient¿s vitals were found to be stable.The patient returned to the clinic three days later on 4/13/2023 for a follow-up visit.The patient's h&h was taken again and it was determined that a transfusion was not required.The sample is available to be returned to the manufacturer for physical evaluation.
 
Event or Problem Description

Brand Name
F3 DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key16777940
Report Number0001713747-2023-00271
Device Sequence Number6987305
Product Code FJI
UDI-Device Identifier00840861100019
UDI-Public00840861100019
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number0520165A
Device Catalogue Number0520165A
Device Lot Number22CU04017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/31/2023
06/02/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/01/2023
06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 YR
Patient SexMale
Patient Weight14 KG